Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 261, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Oct 24, 2021, 9:14 PM CDT for Logan County, Scott County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2021, 9:14 PM CDT (02:14 UTC)
- Expired
- Oct 24, 2021, 9:49 PM CDT
- In force
- 35 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Logan County, AR, Scott County, AR
The radar
The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 3:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1534 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 846 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 317 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 12.3
The text
As transmitted.
128
WUUS54 KLZK 250214
SVRLZK
ARC083-127-250300-
/O.NEW.KLZK.SV.W.0261.211025T0214Z-211025T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Little Rock AR
914 PM CDT Sun Oct 24 2021
The National Weather Service in Little Rock has issued a
* Severe Thunderstorm Warning for...
Southwestern Logan County in western Arkansas...
Northeastern Scott County in western Arkansas...
* Until 1000 PM CDT.
* At 914 PM CDT, a severe thunderstorm was located over Echo, or 13
miles north of Waldron, moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Booneville... Waldron...
Mansfield... Cardiff...
Echo... Barber...
Lucas... Sugar Grove...
Carolan... Grayson...
Ione... Elm Park...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
&&
LAT...LON 3507 9422 3508 9422 3508 9420 3509 9416
3510 9416 3510 9414 3514 9414 3514 9379
3508 9378 3486 9392 3497 9423 3506 9423
3506 9425
TIME...MOT...LOC 0214Z 279DEG 29KT 3508 9418
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC2 follow-up statements
000
WWUS54 KLZK 250236
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
936 PM CDT Sun Oct 24 2021
ARC083-127-250300-
/O.CON.KLZK.SV.W.0261.000000T0000Z-211025T0300Z/
Logan AR-Scott AR-
936 PM CDT Sun Oct 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTHWESTERN LOGAN AND NORTHEASTERN SCOTT COUNTIES...
At 936 PM CDT, a severe thunderstorm was located near Waldron, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Waldron... Cardiff...
Lucas... Ione...
Elm Park... Grayson...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3497 9422 3509 9413 3505 9380 3486 9392
3496 9419
TIME...MOT...LOC 0236Z 287DEG 21KT 3499 9408
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
DTC888
WWUS54 KLZK 250249
SVSLZK
Severe Weather Statement
National Weather Service Little Rock AR
949 PM CDT Sun Oct 24 2021
ARC083-127-250258-
/O.CAN.KLZK.SV.W.0261.000000T0000Z-211025T0300Z/
Logan AR-Scott AR-
949 PM CDT Sun Oct 24 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN LOGAN AND
NORTHEASTERN SCOTT COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail, gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
LAT...LON 3497 9422 3509 9413 3505 9380 3486 9392
3496 9419
TIME...MOT...LOC 0247Z 279DEG 29KT 3497 9396
$$
DTCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 5:56 PM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 24, 5:56 PM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 556 PM CDT Sun Oct 24 2021 .AVIATION... Updated for 00Z terminals... Expect sct to nmrs shra/ts tonight along and ahead of a frontal boundary which will move through the state during the overnight hours. Ahead of the front and with/ahead of the storms, expect temporary mvfr or lower restrictions and gusty and erratic thunderstorm winds. Otherwise, expect decreasing clouds and winds after the fropa, with vfr conds becoming prevalent by the 15-18Z time frame Monday, if not sooner. && .PREV DISCUSSION...(ISSUED 244 PM CDT Sun Oct 24 2021) SHORT TERM...Tonight Through Tuesday A strong upper low continues near the Great Lakes with a short wave moving through the Plains. This short wave will affect Arkansas tonight and a ridge will develop over the Rockies. The upper ridge will translate to the Mississippii River for Tuesday. A cold front in central Oklahoma will continue to move east this evening and overnight with severe thunderstorms possible. With the surface low near Kansas City, the higher instability will be in north Arkansas. Dew points are currently in the low 60s to near 70 degrees. Gustyy southwest winds will continue to bring moisture into the state. Expect showers and thunderstorms to develop ahead of the front and eventually become a line of storms. Damaging winds, large hail and an isolated tornado will be possible. High pressure and drier air will bring clear skies for Monday with a breezy northwest wind. Moisture starts to return Tuesday afternoon with more clouds. Lows tonight will be in the mid 40s to mid 60s, and low 40s to mid 50s Monday night. Highs Monday and Tuesday will be in the mid 60s to lower 80s. LONG TERM...Tuesday Night Through Sunday To begin the period, high pressure will be present over the state pushing off to our east as the next low pressure system moves into the Central Plains, then the CWA. This next system looks to move in Tuesday evening into Wednesday moving out of the area sometime Thursday night. Right now, there is some uncertainty on timing with the low as the Euro is slightly slower, tracks it a little farther south and closes the low off sooner than the GFS. These differences should get resolved over the next couple of days once the low becomes more defined out west. What we know right now...there appears to be some threat for severe, primarily during the afternoon hours. Exact impacts are still uncertain as timing and location are major factors in severe weather impacts. We will continue to monitor this system and will provide updates as needed. Overall, temperatures are forecasted to return to normal, even slightly below average through the long term period. Ahead of the system coming in Tuesday and Wednesday, temperatures might moderate some just because of southery flow and higher dewpoints. Once that system clears the area on Thursday, fall like temperatures will return with dewpoints expected to lower into the 40s and breezy conditions making it feel cooler. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Oct 24, 5:00 AM CDT, 16 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 500 AM CDT Sun Oct 24 2021 ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-251100- Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone- Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne- Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry- Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike- Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland- Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew- 500 AM CDT Sun Oct 24 2021 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Breezy southerly winds will be noted today ahead of an incoming cold front arriving from the Plains. As the front approaches Arkansas, thunderstorms are expected to develop. Scattered thunderstorms will pop up in northwest and north central sections of the state by late this afternoon. Over time, a line of storms will evolve, with the line sweeping into the central counties by midnight. Storms should weaken during the wee hours of Monday as they head toward the Louisiana border. Severe weather appears likely in the northern half of the state. A fast storm movement increases the risk of strong to damaging winds, and this is the main concern. Winds will also turn with height, and this suggests that isolated tornadoes may occur. As storms initiate toward the beginning of the event, they may produce quarter size hail or larger. .DAYS TWO THROUGH SEVEN...Monday Through Saturday The threat for severe weather will decrease Monday as the aforementioned front moves south of the state. However, another round of showers and thunderstorms is possible by the middle of the week. At this time, while some severe weather may materialize on Wednesday, it appears that severe storms are most likely along the central Gulf Coast. Refer to forecasts in the coming days as the situation becomes more clear. .Spotter Information Statement... Spotter activation may be needed Sunday night. && Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
In the hours before
Special weather statement, Oct 24, 8:45 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Little Rock AR
845 PM CDT Sun Oct 24 2021
ARZ021-030-250215-
Johnson AR-Logan AR-
845 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of north central Logan
and southwestern Johnson Counties through 915 PM CDT...
At 845 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ozark, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville... Subiaco...
Hartman... Scranton...
Hoyt... Woodland...
Hinkle... Midway in Logan County...
Spadra... Coal Hill...
Morrison Bluff... Oak Grove in Johnson County...
New Spadra... Harmony...
Roseville... Union City...
Hunt... Wilkins...
This includes Interstate 40 between mile markers 44 and 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
&&
LAT...LON 3543 9381 3540 9379 3538 9376 3536 9375
3537 9373 3537 9372 3538 9371 3565 9370
3566 9370 3565 9345 3526 9349 3536 9381
TIME...MOT...LOC 0145Z 277DEG 30KT 3545 9385
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DTCSpecial weather statement, Oct 24, 8:58 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Little Rock AR
858 PM CDT Sun Oct 24 2021
ARZ030-037-250245-
Scott AR-Logan AR-
858 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of southwestern Logan
and north central Scott Counties through 945 PM CDT...
At 858 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midland, or 18 miles east of Poteau, moving east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Booneville... Mansfield...
Echo... Barber...
Lucas... Chismville...
Carolan... Glendale in Logan County...
Ione... Elm Park...
Liberty...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for western
Arkansas.
&&
LAT...LON 3507 9422 3508 9422 3508 9420 3510 9414
3514 9414 3514 9403 3523 9403 3523 9391
3510 9389 3493 9390 3499 9423 3506 9423
3506 9425
TIME...MOT...LOC 0158Z 281DEG 33KT 3511 9431
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
DTCSpecial weather statement, Oct 24, 9:09 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Little Rock AR
909 PM CDT Sun Oct 24 2021
ARZ021-022-030-250245-
Pope AR-Johnson AR-Logan AR-
909 PM CDT Sun Oct 24 2021
...A strong thunderstorm will impact portions of northeastern Logan,
southern Johnson and southwestern Pope Counties through 945 PM CDT...
At 909 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hoyt, or near Clarksville, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Russellville... Clarksville...
Lamar... London...
Knoxville... Hartman...
Scranton... Woodland...
Hinkle... Hoyt...
Lake Dardanelle... Spadra...
Tokalon... Holman...
Coal Hill... Morrison Bluff...
Lutherville... Dublin...
Long Pool Campground... Ludwig...
This includes Interstate 40 between mile markers 47 and 80.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for western and
central Arkansas.
&&
LAT...LON 3558 9313 3525 9315 3526 9318 3527 9320
3527 9324 3528 9325 3530 9325 3532 9328
3528 9328 3536 9366 3558 9367
TIME...MOT...LOC 0209Z 274DEG 37KT 3544 9356
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
DTCLocal storm report, Oct 24, 9:14 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
914 PM CDT SUN OCT 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 PM HAIL OMAHA 36.46N 93.19W
10/24/2021 E1.00 INCH BOONE AR LAW ENFORCEMENT
&&
EVENT NUMBER LZK2100748
57The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:29 PM CDT | Severe Thunderstorm Warning | LZK | Boone, Marion | 30 min |
| Oct 24, 8:45 PM CDT | Special Weather Statement | LZK | Johnson | 30 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 53 min |
| Oct 24, 8:58 PM CDT | Special Weather Statement | LZK | Sebastian | 47 min |
| Oct 24, 9:09 PM CDT | Special Weather Statement | LZK | Johnson | 36 min |
| Oct 24, 9:35 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton | 40 min |
| Oct 24, 9:44 PM CDT | Special Weather Statement | LZK | Pope | 31 min |
| Oct 24, 9:48 PM CDT | Special Weather Statement | LZK | Yell | 27 min |
| Oct 24, 10:09 PM CDT | Special Weather Statement | LZK | Conway, Pope | 36 min |
| Oct 24, 10:11 PM CDT | Special Weather Statement | LZK | Fulton | 34 min |
| Oct 24, 10:23 PM CDT | Special Weather Statement | LZK | Fulton | 37 min |
| Oct 24, 10:31 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Randolph, Sharp | 44 min |
| Oct 24, 11:14 PM CDT | Special Weather Statement | LZK | Faulkner | 31 min |
| Oct 24, 11:18 PM CDT | Special Weather Statement | LZK | Randolph, Sharp | 27 min |
| Oct 24, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Saline | 21 min |
| Oct 24, 11:50 PM CDT | Severe Thunderstorm Warning | LZK | Lawrence, Randolph | 40 min |
| Oct 24, 11:53 PM CDT | Special Weather Statement | LZK | Garland, Saline | 37 min |
| Oct 25, 12:22 AM CDT | Special Weather Statement | LZK | Pulaski | 23 min |
| Oct 25, 12:47 AM CDT | Special Weather Statement | LZK | Pulaski | 28 min |
| Oct 25, 1:16 AM CDT | Special Weather Statement | LZK | Jefferson | 29 min |
| Oct 25, 1:28 AM CDT | Special Weather Statement | LZK | Dallas | 32 min |
| Oct 25, 1:59 AM CDT | Special Weather Statement | LZK | Dallas | 31 min |
| Oct 25, 3:11 AM CDT | Special Weather Statement | LZK | Lincoln | 19 min |
| Oct 25, 3:31 AM CDT | Special Weather Statement | LZK | Lincoln | 29 min |
| Oct 25, 4:01 AM CDT | Special Weather Statement | LZK | Desha, Drew | 29 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.